# SDR 2017FA0000635

- Difficulty date: November 15, 2017
- Submitted: December 12, 2017
- Operation: General aviation
- Aircraft: N4AD
- Make and model: Cessna 421B
- Aircraft serial: 421B0467
- Engine: Cont GTSIO520H
- Engine time: 94 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 103492607
- Part serial: F10BA120
- Condition: Faulty
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

HAD ONE ROUGH MAG CHECK AND 2 GOOD MAG CHECKS PRIOR TO FLIGHT.  REDUCED POWER IN CLIMB AND MAG CHECK REVEALED NO SPARK ON LT MAGNETO.  RETURNED TO AIRPORT.  REMOVED IGNITION HARNESS FROM MAG AND NOTICED LOTS OF METAL FLAKES UNDER THE COVER OF THE MAG. THIS ENGINE WAS OVERHAULED WITH LESS THAN 100 HOURS TIME IN SERVICE.  BEARING ON DISTRIBUTOR BLOCK END OF THE MAG APPEARS TO HAVE FAILED.  THE SHAFT CAN BE MOVED AROUND ABOUT 1/8 OF AN INCH SIDE-TO-SIDE.  CONTACTED MANUFACTURER AND THEY SENT ME A WARRANTY REPLACEMENT.
